Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Houston/Galveston, TX

August 7, 2012Burleson County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Aug 7, 2012, 6:13 PM CDT for Burleson County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 6:13 PM CDT (23:13 UTC)
Expired
Aug 7, 2012, 7:00 PM CDT
In force
47 min
Issued by
NWS Houston/Galveston, TX

County Burleson County, TX

The radar

The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS84 KHGX 072314
SPSHGX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
613 PM CDT TUE AUG 7 2012

TXZ195>197-080000-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
613 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON...
NORTHWESTERN WASHINGTON AND SOUTHWESTERN BRAZOS COUNTIES UNTIL 700
PM CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF COLLEGE STATION...
OR 8 MILES SOUTHWEST OF BRYAN...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.  RAINFALL 
AMOUNTS OF 1 TO 1.25 INCHES AND DANGEROUS CLOUD TO GROUND LIGHTNING 
CAN BE EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOMERVILLE AND SNOOK. 

LAT...LON 3053 9676 3066 9643 3051 9631 3030 9659
TIME...MOT...LOC 2310Z 56DEG 12KT 3056 9644 

$$

04

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:00 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 3:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT TUE AUG 7 2012

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP AROUND THE
HUNTSVILLE AREA AND OFF TO OUR EAST BETWEEN LIVINGSTON AND JASPER.
EXPECT TO SEE ADDITIONAL DEVELOPMENT ACROSS SOUTHEAST TEXAS DURING
THE REMAINING AFTERNOON HOURS BEFORE WEAKENING AND EVENTUALLY DISSIPATING
THIS EVENING. SIMILAR PATTERN IS ANTICIPATED FOR WEDNESDAY AND THURSDAY.
END OF THE WEEK UPPER LEVEL RIDGING OUT WEST AND A DEEPENING UPPER LEVEL
LOW IN THE GREAT LAKES AND OHIO VALLEY AREA COULD ALLOW FOR A WEAK FRONTAL
BOUNDARY TO SAG INTO OUR AREA. IF THE TIMING IS RIGHT...THIS FEATURE
COULD HELP TO INCREASE OUR RAIN CHANCES LATE THURSDAY AND ON INTO FRIDAY.
HOWEVER AT THIS TIME...THE BEST LIFT AND DEEPEST MOISTURE WITH THIS
FEATURE LOOKS TO FOCUS OFF TO OUR EAST. IF THE FRONTAL BOUNDARY CAN
SAG FAR ENOUGH TO THE SOUTH...IT IS NOT OUT OF THE QUESTION THAT SOME
OF OUR NORTH/NORTHEAST LOCATIONS COULD POSSIBLE SEE LOW TEMPERATURES
DROP CLOSE TO 70 DEGREES AS WE HEAD ON INTO THE WEEKEND. FOR THE
WEEKEND...SOUTHEAST TEXAS LOOKS TO REMAIN ON THE EASTERN FRINGES
OF RIDGING ALOFT...AND THIS POSITIONING LOOKS LIKE IT WILL ALLOW
FOR A SLIGHT CHANCE/CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS. 42
&&

.AVIATION...
COUPLE OF ISO STORMS COULD FORM FOR THE EASTERN PARTS OF SE TX.
LATEST RADAR SHOWS TCU/TSRA FORMING EAST OF KUTS SO MAY NEED TO
AMEND FOR CONVECTION THIS AFTERNOON. WILL CONTINUE TO MONITOR.
OTHERWISE EXPECT VFR CIGS THROUGH THE NIGHT. TYPICAL RURAL
TERMINALS LIKE KCXO/KLBX HAVE A SHOT AT FOG BUT ONLY REDUCE VSBY
TO MVFR LEVELS. TOMORROW SHOULD BE MUCH LIKE TODAY...KEEP EYE ON
CONVECTION BUT REALLY ONLY EXPECT ISO ACTIVITY IF ANY AT ALL.

39

&&

.MARINE...
OVERALL PRESSURE GRADIENT ALONG THE UPPER TX COAST REMAINS WEAK AND
SHOULD REMAIN SO INTO THE END OF THE WEEK. SEA/LAND BREEZE
CIRCULATION SHOULD DICTATE WINDS ALONG THE COAST/BAYS. MAY SEE A FEW
SHOWERS/STORMS FORM ALONG LAND/SEA BREEZE EACH DAY BUT RATHER ISO
ACTIVITY. MODELS SHOW A FRONT PUSHING INTO TX LATE THUR/FRI BUT HAVE
NO CONCERNS ABOUT THE BOUNDARY REACHING THE COAST. MAY SEE AN
INCREASE IN WINDS THUR/FRI AHEAD OF IT. SEAS WILL BE FLAT BUT COULD
RISE SOME WITH THE INCREASE IN WINDS OVER THE WEEKEND. STILL THINK
SEAS WILL TOP OUT AT 3-4FT EVEN IF SWELLS FROM ERNESTO IN THE BAY OF
CAMPECHE MAKE IT TO THE UPPER TX COAST.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      77  99  77  98  76 /  20  20  20  20  20
HOUSTON (IAH)              76  96  76  95  75 /  30  20  20  20  20
GALVESTON (GLS)            81  92  81  91  80 /  30  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, Aug 7, 7:26 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
726 AM CDT TUE AUG 7 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-081230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
726 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
INCREASE IN AREAL COVERAGE WITH DAYTIME HEATING. THOUGH NOT
EVERYONE WILL SEE RAINFALL...IT COULD BE LOCALLY HEAVY WHERE IT
DOES OCCUR WITH A COUPLE INCHES FALLING IN A SHORT TIME PERIOD.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 7, 5:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
530 PM CDT TUE AUG 7 2012

TXZ195-196-072315-
BURLESON TX-BRAZOS TX-
530 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON AND
SOUTHWESTERN BRAZOS COUNTIES UNTIL 615 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COLLEGE STATION...MOVING
SOUTHWEST AT 10 MPH.

ESTIMATED WINDS TO NEAR 50 MPH HAVE BEEN REPORTED BY THE MEDIA
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN AND SNOOK.

LAT...LON 3064 9660 3074 9631 3058 9620 3041 9644
TIME...MOT...LOC 2218Z 59DEG 8KT 3064 9630

04
Special weather statement, Aug 7, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
537 PM CDT TUE AUG 7 2012

TXZ211>213-227-072315-
HARRIS TX-FORT BEND TX-AUSTIN TX-WALLER TX-
537 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRIS...
NORTHWESTERN FORT BEND...SOUTHEASTERN AUSTIN AND SOUTHERN WALLER
COUNTIES UNTIL 615 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR KATY...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSION BEND...KATY...BROOKSHIRE...FULSHEAR AND PATTISON.

LAT...LON 2997 9605 2994 9566 2967 9565 2970 9603
TIME...MOT...LOC 2236Z 86DEG 13KT 2986 9574

04
Special weather statement, Aug 7, 6:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
609 PM CDT TUE AUG 7 2012

TXZ211>213-227-080000-
HARRIS TX-FORT BEND TX-AUSTIN TX-WALLER TX-
609 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRIS...
NORTHWESTERN FORT BEND...SOUTHEASTERN AUSTIN AND SOUTHERN WALLER
COUNTIES UNTIL 700 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BROOKSHIRE...MOVING WEST AT 15
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.  HOURLY
RAINFALL AMOUNTS OF 1 TO 1.25 INCHES ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
KATY...BROOKSHIRE...SIMONTON...FULSHEAR...SAN FELIPE AND PATTISON.

LAT...LON 2986 9613 2998 9575 2976 9568 2962 9606
TIME...MOT...LOC 2305Z 73DEG 16KT 2979 9589

04
Special weather statement, Aug 7, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
613 PM CDT TUE AUG 7 2012

TXZ195>197-080000-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
613 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON...
NORTHWESTERN WASHINGTON AND SOUTHWESTERN BRAZOS COUNTIES UNTIL 700
PM CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF COLLEGE STATION...
OR 8 MILES SOUTHWEST OF BRYAN...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.  RAINFALL
AMOUNTS OF 1 TO 1.25 INCHES AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOMERVILLE AND SNOOK.

LAT...LON 3053 9676 3066 9643 3051 9631 3030 9659
TIME...MOT...LOC 2310Z 56DEG 12KT 3056 9644

04

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:30 PM CDTSpecial Weather StatementHGXBrazos45 min
Aug 7, 5:37 PM CDTSpecial Weather StatementHGXWaller38 min
Aug 7, 6:09 PM CDTSpecial Weather StatementHGXWaller51 min
Aug 7, 6:59 PM CDTSpecial Weather StatementHGXTrinity46 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.